What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 16, 5:26 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, May 16, 5:26 AM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
626 AM CDT Sun May 16 2021
.AVIATION /12Z TAFs/...
Isolated to scattered showers and thunderstorms this morning are
resulting in MVFR to brief IFR ceilings and visibilities across
ALI/CRP/VCT. This trend will persist through the afternoon hours.
Any storms that impact the ALI/CRP/VCT terminals will be capable
of strong winds, heavy rainfall which will likely reducing
visibilities and hail. For the western terminals, opted for VCSH
and VCTS through the morning hours as much of the activity will
remain east. Southeasterly winds will begin to increase this
morning with gusts to near 25-30 knots possible through the
afternoon across all sites. Convection will begin to wane through
the afternoon with ceilings lifting to VFR. Anther round of low
level status is expected late tonight.
&&
.PREV DISCUSSION... /Issued 353 AM CDT Sun May 16 2021/
SHORT TERM (Today through Monday)...
Another active day is in store across South Texas as we remain
influenced by a series of ripples in the H5 flow. As of writing, a
thin line of showers and thunderstorms is slowly progressing
across the Brush Country towards the Coastal Plains. Further east,
isolated showers and thunderstorms have developed over the Gulf
waters and streaming inland across the Victoria Crossroads. Recent
hi-res model guidance continues to have a hard time handling the
ongoing convection. Therefore, confidence is not too high with the
exact placement of convection this morning and afternoon. With
that said, it is possible we see an uptick in convection over the
next several hours as the storms moving in from the west spread
across a rather unstable Coastal Plains. Per the 08Z LAPS
analysis, this area remains untapped with CAPE values currently
around 1900 J/kg with little cap in sight. As we warm up today,
instability will ramp up with roughly 2500 J/kg MLCAPE and ~40
knots 0-6km Bulk Shear. Any activity that develops today will be
capable of strong winds and large hail. Locally heavy rainfall is
possible with any strong storms that develop as low level moisture
remains plentiful. Convection will wane this evening as the upper
level shortwave moves north and east of the region.
We will briefly dry out on Monday as weak mid level ridging shifts
into the region ahead of our next shortwave. However, can't rule
out some isolated activity, mainly across the Victoria Crossroads
as low level moisture remains plentiful and convective
temperatures are reached. One caveat that may provide increased
rain chances is a H5 vort max that a few models attempt to rotate
through the weak ridging that is expect to nudge into the area
tomorrow. The RAP brings this energy through the Coastal Plains
while the NAM keeps it well to our south. If the RAP solution
plays out, we can expected increased rain chances across the
southern CWA.
In addition to the threat for strong to severe thunderstorms,
minor coastal flooding is expected today, especially during time
of high tide. P-ETSS guidance hints at tidal levels exceeding 2ft
MSL today along Gulf-facing beaches.
LONG TERM (Monday Night through Saturday)...
A deepening mid to upper level low will push a series of shortwaves
across the area early this week. With continued onshore flow
continuing to bring moisture to the area, PWATs will remain near 1.5-
1.8". We can expect to see showers and thunderstorms develop, though
convection will be highly dependent on how each shortwave sets up.
Model guidance is a bit sketchy for the latter part of the work week
as a series of MCSs move across Texas. The timing and location of
any MCSs and/or any outflow boundaries is highly questionable, but
feel confident that convection is possible over all of South Texas
by Wednesday, then mainly over the Coastal Plains. Though upper
level support is likely to stay to the north of the area, CAPE
values around 1500-3000 J/kg and a weakening cap each afternoon
could lead to the development of thunderstorms along any of the
outflow boundaries expected to push into the area. A few of these
could be strong to severe. PWATs will remain between 1.5-2.0" across
South Texas, with higher values closer to the coast and Victoria
Crossroads, so it is possible we could have some heavy rainfall
through the week. At this time, it looks like we could get another 2-
3" inches of rain this week, with the higher amounts coincident with
the higher PWAT values. This could lead to some localized flooding.
Rain chances will diminish late this weekend and early next week as
the mid to upper level low weakens and moves to the northeast and a
midlevel ridge begins to build over the area.
Persistent onshore flow will contribute to minor coastal flooding
through the middle of the week. P-ETSS and ETSS guidance still
indicate tidal level reaching or exceeding 2 ft MSL during times of
high tide.
MARINE...
A moderate to strong onshore flow will continue this morning with
a Small Craft Advisory in effect for the Gulf waters. A weak to
moderate flow is expect by this afternoon and persist as we head
into the work week. Scattered showers and thunderstorms are
expected to develop this morning and linger through this evening
as an upper level disturbance passes through the region. A few
storms could be strong to potentially severe.Chances for showers
and thunderstorms will persist through the week as a series of
upper level disturbances pass through. Moderate to strong onshore
flow will lead to periods of Small Craft Exercise Caution and
Small Craft Advisory conditions through the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 82 76 86 76 86 / 60 20 20 10 20
Victoria 81 73 86 75 86 / 70 40 40 20 40
Laredo 94 76 99 76 99 / 30 10 0 10 20
Alice 87 74 92 76 92 / 60 20 20 10 30
Rockport 84 76 86 77 85 / 70 20 20 10 20
Cotulla 93 74 97 76 97 / 40 20 10 20 40
Kingsville 85 76 90 76 89 / 60 20 20 10 20
Navy Corpus 84 78 86 77 84 / 60 20 20 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 5 PM CDT this afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 10 AM CDT this morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
TC/95...AVIATIONHazardous weather outlook, May 16, 3:07 AM CST, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
407 AM CDT Sun May 16 2021
TXZ229>234-239>247-342>347-442-443-447-170915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
407 AM CDT Sun May 16 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will be possible through this
evening. A few storms could become strong to severe, along with a
threat of locally heavy rainfall.
A Coastal Flood Advisory is in effect through 5 PM for Gulf-facing
beaches.
There is a MODERATE risk of rip currents today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered showers and thunderstorms will be possible daily through
the week. A few storms could become strong to severe, along with a
threat of locally heavy rainfall.
There is a MODERATE risk of rip currents Monday.
Minor coastal flooding is possible through the middle of the week,
with tidal levels reaching near 2 ft MSL.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-170915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
407 AM CDT Sun May 16 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect through 10 AM for the Gulf
waters.
Scattered showers and thunderstorms will be possible through this
evening. A few storms could become strong to severe.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered showers and thunderstorms will be possible daily through
the week. A few storms could become strong to possibly severe.
Small Craft Advisory conditions may be possible on and off through
the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TC/LS
In the hours before
Special weather statement, May 16, 8:11 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
911 AM CDT Sun May 16 2021
TXZ230-231-240-241-161500-
Live Oak-Jim Wells-McMullen-Duval-
911 AM CDT Sun May 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE
OAK COUNTIES...
At 909 AM CDT, a strong thunderstorm was located near Loma Alta, or
18 miles south of Tilden, moving southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Seven Sisters, Loma Alta, Annarose, Clegg and Rancho De La Parita.
This includes the following highways...
US Highway 281 near mile marker 642.
US Highway 59 between mile markers 732 and 758.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2809 9868 2838 9855 2818 9809 2783 9837
TIME...MOT...LOC 1409Z 307DEG 23KT 2819 9848
PH
Special weather statement, May 16, 8:14 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
914 AM CDT Sun May 16 2021
TXZ231>233-161500-
Live Oak-Bee-Goliad-
914 AM CDT Sun May 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD...CENTRAL
LIVE OAK AND WESTERN BEE COUNTIES...
At 914 AM CDT, a strong thunderstorm was located over Mineral, or 15
miles northeast of Three Rivers, moving southeast at 20 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
This storm will be near...
Mineral around 920 AM CDT.
Tuleta around 930 AM CDT.
Normanna around 940 AM CDT.
Beeville around 1000 AM CDT.
This includes the following highways...
Interstate 37 between mile markers 45 and 53, and mile marker 67 and
near mile marker 76.
US Highway 181 between mile markers 572 and 594.
US Highway 59 between mile markers 682 and 714.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2870 9789 2869 9786 2867 9782 2867 9780
2851 9755 2820 9790 2858 9821 2869 9801
2869 9800 2872 9792
TIME...MOT...LOC 1414Z 307DEG 17KT 2856 9794
PHSpecial weather statement, May 16, 8:39 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
939 AM CDT Sun May 16 2021
TXZ230-231-240-241-161515-
Live Oak-Jim Wells-McMullen-Duval-
939 AM CDT Sun May 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE
OAK COUNTIES...
At 938 AM CDT, a strong thunderstorm was located near Clegg, or 20
miles southwest of George West, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
This storm will be near...
Rancho De La Parita and Annarose around 955 AM CDT.
Midway around 1010 AM CDT.
Westdale around 1015 AM CDT.
This includes the following highways...
US Highway 281 between mile markers 646 and 666.
US Highway 59 between mile markers 738 and 750.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2805 9845 2820 9837 2808 9792 2783 9804
TIME...MOT...LOC 1438Z 292DEG 21KT 2808 9830
JCP
Special weather statement, May 16, 8:51 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
951 AM CDT Sun May 16 2021
TXZ232-233-244-246-161530-
Inland San Patricio-Bee-Inland Refugio-Goliad-
951 AM CDT Sun May 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
SOUTHWESTERN GOLIAD...SOUTHWESTERN REFUGIO AND BEE COUNTIES...
At 951 AM CDT, a strong thunderstorm was located near Beeville,
moving southeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
This storm will be near...
Skidmore around 1000 AM CDT.
Papalote around 1015 AM CDT.
St. Paul around 1025 AM CDT.
Sinton around 1030 AM CDT.
This includes the following highways...
Interstate 37 between mile markers 20 and 26.
US Highway 181 between mile markers 582 and 622.
US Highway 59 between mile markers 686 and 704.
US Highway 77 between mile markers 622 and 648.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2846 9793 2859 9774 2826 9716 2791 9767
TIME...MOT...LOC 1451Z 321DEG 30KT 2836 9773
JCP
Special weather statement, May 16, 9:22 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1022 AM CDT Sun May 16 2021
TXZ231-240-241-243-244-161600-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-Duval-
1022 AM CDT Sun May 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
NORTHWESTERN NUECES...WEST CENTRAL SAN PATRICIO...NORTHERN JIM WELLS
AND SOUTH CENTRAL LIVE OAK COUNTIES...
At 1022 AM CDT, a strong thunderstorm was located over Midway, or 16
miles north of Alice, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mathis, Orange Grove, Lake City, San Patricio, Midway, Lagarto,
Alfred-South La Paloma, Westdale, Sandia, Tecalote, Alfred, Lakeside
and Pernitas Point.
This includes the following highways...
Interstate 37 between mile markers 30 and 34.
US Highway 281 between mile markers 646 and 668.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2791 9829 2819 9806 2806 9773 2777 9795
TIME...MOT...LOC 1522Z 295DEG 16KT 2799 9807
JCP
Special weather statement, May 16, 9:39 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1039 AM CDT Sun May 16 2021
TXZ232>234-246-346-161615-
Victoria-Coastal Refugio-Bee-Inland Refugio-Goliad-
1039 AM CDT Sun May 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VICTORIA...
SOUTHEASTERN GOLIAD...REFUGIO AND EAST CENTRAL BEE COUNTIES...
At 1038 AM CDT, a strong thunderstorm was located over Refugio,
moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Quintana around 1050 AM CDT.
This includes the following highways...
US Highway 183 between mile markers 658 and 668.
US Highway 77 between mile markers 598 and 630.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2846 9687 2828 9707 2827 9712 2826 9712
2825 9713 2825 9711 2814 9723 2828 9748
2864 9720
TIME...MOT...LOC 1538Z 216DEG 31KT 2832 9726
JCP